Flood, Bollinger
- When
- April 24, 9:00 AM CST to April 30, 11:59 PM CST
- Where
- Bollinger County, Alliance to 1.22 mi SE of Lixville
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 37.570, -90.000
Widespread heavy rainfall from 13 to 18 inches with locally higher amounts occurred during the last week of April. 45 inches was measured from April 22-30.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Widespread heavy rainfall from 13 to 18 inches with locally higher amounts occurred during the last week of April. At the Cape Girardeau airport, a rainfall total of 16.45 inches was measured from April 22-30. At the Poplar Bluff airport, a rainfall total of 17.64 inches was measured from April 22-30. A co-operative observer in Marble Hill measured a five-day total of 12.97 inches, which was representative of other places around southeast Missouri. This excessive rainfall caused most creeks and small rivers to flood for an extended period of time. Numerous roads were flooded and closed, including some major state highways in each county. A number of road washouts were reported across southeast Missouri. Some type of washout was reported on nearly every gravel road in Wayne County, along with some larger state roads. Bridges were washed out, including three in Stoddard County alone. Some homes were sandbagged or evacuated, and there were reports of people trapped in their homes due to flooded access roads. Water rescues were conducted due to motorists driving into flooded areas. Some schools cancelled or delayed classes due to the large number of inaccessible homes. An agricultural levee on Caney Creek was breached between Oran and Chaffee in Scott County, affecting large tracts of farmland. Some of the creeks and rivers that caused damaging floods included Mingo Creek at Puxico, Apple Creek in Perry County, the Castor River at Zalma, and the Little River at Morehouse. Morehouse was especially hard hit, with much of the community underwater or evacuated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 24, 3:19 AM CST, 5 hours 41 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
419 AM CDT SUN APR 24 2011
.DISCUSSION...
HISTORICAL TYPE OF EVENT SEEMS TO BE UNFOLDING ACROSS MUCH OF THE
OHIO AND MID MS RIVER VALLEY THIS EASTER WEEKEND...WHICH WILL LAST
INTO MUCH OF NEXT WEEK...ESP IN REGARDS TO EXTENDED PERIODS OF
HEAVY RAINFALL AND EVEN THE POSSIBILITY OF ON AND OFF SEVERE
THUNDERSTORMS.
ALREADY HAVE RADAR/SATELLITE AND SOME ACTUAL REPORTS OF 3 TO 6
INCHES OF RAINFALL IN THE PAST 12 TO 24 HOURS OVER MUCH OF
SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND ALONG THE OHIO RIVER IN
SOUTHWEST INDIANA AND KENTUCKY.
IN A NUTSHELL...PERIODS OF HEAVY RAIN AND SEVERE THUNDERSTORMS
THREAT WILL CONTINUE THROUGH MID WEEK AS DEEP/RICH SWLY FLOW
REGIME MAINTAINS ITSELF...ALONG WITH THE PASSAGE OF MULTIPLE
STRONG MID LEVEL SHORT WAVES AND A QUASI STATIONARY BOUNDARY THAT
WILL FEATURE SEVERAL SURFACE LOW PRESSURE SYSTEMS DURING THE
PERIOD.
HAVE ISSUED FLASH FLOOD EMERGENCY THIS MORNING FOR MUCH OF
SOUTHEAST MISSOURI. WATER RESCUES HAVE BEEN REPORTED NEAR POPLAR
BLUFF...WITH WATER REPORTED IN SOME HOMES. SAME AREA IS GETTING
POUNDED BY ANOTHER QUICK 1 TO 3 INCHES...SO BELIEVE EMERGENCY
CONDITIONS ARE LIKELY IN PORTIONS OF SOUTHEAST MISSOURI THIS
EASTER MORNING. LATEST SATELLITE TRENDS CONTINUE OT SHOW CLOUD TO
COOLING MOVING INTO THE MID MS RIVER VALLEY.
AM QUITE CONCERNED ABOUT THOSE VENTURING OUT FOR EASTER MORNING
SERVICES IN SOME OF THESE AREAS.
YET ANOTHER STORM COMPLEX IS FORMING OUT IN OKLAHOMA. EXPECT
PERIODS OF HEAVY RAIN TO CONTINUE OFF AN ON OVER ALL EXCEPT THE
SRN PENNYRILE....ESP THROUGH AT LEAST TUE MORNING...WHEN A
STRONGER SFC LOW SHOULD LIFT NE TOWARD LAKE MICHIGAN. NEGATIVELY
TILTED STRONG SHORT WAVE WILL ADD TO OVERALL UPPER
DIVERGENCE/ASCENT AND MAY BE THE NEXT CHC OF EXTENSIVE SEVERE
STORM OUTBREAK. THIS WOULD MOST LIKELY OCCUR MONDAY AFTERNOON INTO
MONDAY EVENING. ALL OF THIS...COMBINED WITH PRECIPITABLE WATER
VALUES RUNNING OVER 1.65 INCHES...SPELLS VERY BAD NEWS FOR MUCH OF
THE REGION.
DUE TO ALL MENTIONED ABOVE...AND AFTER COLLAB WITH NEIGHBORING
OFFICES...HAVE DECIDED TO GO AHEAD AND EXTEND THE FLASH FLOOD
WATCH AT LEAST THROUGH TUE MORNING. THIS IS ALREADY A MAJOR EVENT
IN SOME LOCATIONS...AND THINGS ARE ONLY GOING TO WORSEN.
IF THAT IS NOT ENOUGH...AFTER THE AFOREMENTIONED SFC FRONT MOVES
THROUGH TUE MORNING....IT SHOULD STALL JUST SOUTH OF OUR
REGION...THEN RETURN AS A WARM FRONT TUE NIGHT/WED TIME
FRAME...AND BRING YET ANOTHER ROUND OF HEAVY RAINS AND POSSIBLY
SEVERE STORMS.
VERY DANGEROUS SITUATION SEEMS TO BE SETTING UP ACROSS THE LOWER
OHIO VALLEY AND MID MISSISSIPPI RIVER VALLEY THIS EASTER WEEKEND
INTO NEXT WEEK. ALREADY BIG SPRINGS AND FARMINGTON MO REPORTING
OVER 5 INCHES OVERNIGHT. POSSIBLY ANOTHER 7 TO 10 INCHES ON THE
WAY....AND MANY RIVERS ALREADY IN FLOOD. PAINTS AN UGLY PICTURE
FOR SURE.
&&
.AVIATION...
HIGHEST CHCS OF WIDESPREAD STRONG THUNDERSTORMS WILL BE THIS
MORNING...BUT COULD SEE SCT STORMS EVEN AFTER THAT. MVFR CIGS
COULD CONTINUE EVEN AFTER THE STORMS THIS MORNING...INTO THE
AFTERNOON.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BALLARD-CALDWELL-
CARLISLE-CRITTENDEN-DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-
HOPKINS-LIVINGSTON-LYON-MARSHALL-MCCRACKEN-MCLEAN-UNION KY-
WEBSTER.
MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&
MEFFERTHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 542 AM CDT SUN APR 24 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-251000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 542 AM CDT SUN APR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT NORTHWEST OF A MURRAY KENTUCKY TO GREENVILE KENTUCKY LINE. PERIODS OF HEAVY RAINFALL WILL BE LIKELY...ESPECIALLY EARLY IN THE MORNING OVER WESTERN KENTUCKY...AND LATER IN THE AFTERNOON AREA WIDE. PLEASE REFER TO THE FLASH FLOOD WATCH PRODUCT FOR ADDITIONAL DETAILS. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS AFTERNOON...FOR THE ENTIRE QUAD STATE REGION. SOME OF THIS RISK WILL DEPEND ON WHETHER THE SUN CAN BREAK OUT TODAY...WHICH WOULD HELP TO DESTABILIZE THE ATMOSPHERE. IF STORMS DO ERUPT...LARGE HAIL AND DAMAGING WIND GUSTS WOULD BE THE PRIMARY HAZARDS...THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. TORRENTIAL DOWNPOURS AND DEADLY LIGHTNING WILL ALSO BE LIKELY IN ANY THUNDERSTORMS. MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND LEVELS WILL ONLY BE GOING UP WITH THE ADDITIONAL RAINFALL. PLEASE REFER OUR RIVER FLOOD PRODUCTS AT HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PAH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING IN ALL AREAS NORTHWEST OF A MURRAY KENTUCKY TO GREENVILLE KENTUCKY LINE. MULTIPLE PERIODS OF THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE OVER MUCH OF THE QUAD STATE THROUGH MID WEEK...AS SEVERAL AREAS OF LOW PRESSURE LIFT NORTHEAST ALONG A FRONTAL BOUNDARY THAT SHOULD REMAIN CLOSE TO THE AREA. SEVERAL INCHES OF RAIN WILL BE POSSIBLE...ESPECIALLY WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME LOCATIONS. ADDITIONAL RAINFALL AMOUNTS OF 6 TO 10 INCHES ARE POSSIBLE THROUGH MID WEEK. THE POTENTIAL EXISTS FOR SEVERE STORMS WITH LARGE HAIL...DAMAGING WINDS AND SOME TORNADOES...ESPECIALLY MONDAY AFTERNOON...MONDAY NIGHT AND POSSIBLY INTO TUESDAY. A SLIGHT RISK OF SEVERE STORMS EXTENDS INTO WEDNESDAY OVER MUCH OF WESTERN KENTUCKY. MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND FLOODING WILL ONLY WORSEN WITH THE ADDITIONAL RAINFALL. FOR ADDITIONAL INFORMATION...PLEASE REFER TO OUR RIVER FLOOD PRODUCTS AT HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PAH . .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED EACH DAY FROM THIS EASTER SUNDAY THROUGH THE MID WEEK TIME FRAME. SPOTTERS SHOULD ALSO REPORT ANY FLOODING PROBLEMS THEY ENCOUNTER DURING THE NEXT SEVERAL DAYS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
735 AM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 AM HEAVY RAIN POPLAR BLUFF 36.76N 90.41W
04/24/2011 M5.23 INCH BUTLER MO TRAINED SPOTTER
3.1 INCHES OVER THE PAST 24 HOURS, 5.23 INCHES TOTAL
EVENT
&&
JAYSONWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
758 AM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 AM HEAVY RAIN GALE 37.25N 89.45W
04/24/2011 M5.86 INCH ALEXANDER IL PARK/FOREST SRVC
TWO DAY STORM TOTAL OF 5.86 INCHES FROM NATIONAL FOREST
SERVIVE RAWS SITE.
0739 AM HEAVY RAIN DIXON SPRINGS 37.38N 88.67W
04/24/2011 M5.58 INCH POPE IL PARK/FOREST SRVC
TWO DAY STORM TOTAL RAINFALL OF 5.58 INCHES FROM NATIONAL
FOREST SERVICE RAWS SITE.
0739 AM HEAVY RAIN VAN BUREN 37.01N 91.01W
04/24/2011 M4.98 INCH CARTER MO PARK/FOREST SRVC
2 DAY STORM TOTAL 4.98 INCHES FROM NATIONAL FOREST
SERVIVE RAWS SITE.
0739 AM HEAVY RAIN MARION 37.73N 88.94W
04/24/2011 M4.08 INCH WILLIAMSON IL PARK/FOREST SRVC
TWO DAY STORM TOTAL OF 4.08 INCHES FROM NATIONAL FOREST
SERVICE RAWS SITE.
&&
GREGMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
925 AM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG NEELYVILLE 36.56N 90.51W
04/24/2011 BUTLER MO TRAINED SPOTTER
2 MOBILE HOMES DESTROYED...ANOTHER OVERTURNED. ROOF OFF
OF A SHED AND THE WINDOWS BLOWN OUT OF A BANK.
&&
DANSThe national radar mosaic for the moment the first event began.
11 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 296519, 296520, 296521, 296522, 296523, 296524, 296525, 296526, 296527, 296528, 296529.